Students Invited to Honor Former NWU Student With "Cameron Effect" Movement

Nebraska Wesleyan students are invited to honor the life of former NWU student Cameron Freeman on Tuesday, December 7 in an activity known as the "Cameron Effect."

Cameron Freeman died in a tragic car accident on November 23 in Lawrence, Kansas. His parents, Paul and Shelley Freeman, have created the "Cameron Effect," a movement of kind deeds to honor their son's legacy.

The Cameron Effect will be held Tuesday, December 7, on what would have been his 22nd birthday.

University Ministries will have a display located outside of the dining hall that will include sticky notes, which list a variety of acts of compassion that people can take with them and perform throughout the day. Participants are invited to share their experiences doing the Cameron Effect by visiting www.CameronEffect.com.

CameronEffect.com

Thank you, Nebraska Wesleyan, so much for honoring our son in such a community centered manner. We so appreciate your efforts and hope the students and staff who participated were uplifted by the experience.

We are greatly comforted by the many Wesleyan students who have posted on the CameronEffect.com web site and Cameron's Facebook and the invitation to the event sent out on Facebook by one of his friends. Amazing!

Our hopes are that this movement will continue, will become an ongoing presence. Then we can celebrate the activities done throughout the year each end of year on December 7. This way, compassion, kindness, and forgiveness may become more a part of who we all are. And our son's legacy will live on through all of us.

So we hope Wesleyan will keep this link available indefinitely. May the Cameron Effect help us all heal and grow.

Shelley Freeman

Son's death

Shelley,

A few days after talking with you about your son's death, my oldest son died by his own hand. We were totally mystified as to a motive. He let behind a loving note thanking each family member and his best friend, and then said "This is my own decision. Do not grieve."
The only way we can explain this tragic turn of events is that he had been given a handful of drug samples by his doctors, for a new anti-depressant called Pristiq. One of the black box warnings on the label was "can cause suicidality."
Be well.

Hanno

Post new comment

(If you're a human, don't change the following field)
Your first name.
(If you're a human, don't change the following field)
Your first name.
(If you're a human, don't change the following field)
Your first name.
The content of this field is kept private and will not be shown publicly.